Alert archive / Kentucky / Special Weather Statements in 2012
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 19, 2012, 11:18 PM CDT for Ohio County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 11:18 PM CDT (04:18 UTC)
- Expired
- Jul 19, 2012, 11:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
County Ohio County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2853 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830
WWUS83 KLMK 200418
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 PM CDT THU JUL 19 2012
KYC183-200445-
OHIO KY-
1118 PM CDT THU JUL 19 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 MPH WINDS...
AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HARTFORD...AND MOVING SOUTHEAST AT 20 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
MAINLY RURAL AREAS OF OHIO COUNTY.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3761 8683 3749 8664 3736 8668 3731 8677
3733 8677 3733 8682 3730 8681 3721 8690
3730 8700 3732 8699 3735 8702 3736 8706
3741 8711 3746 8711
TIME...MOT...LOC 0417Z 295DEG 18KT 3749 8687
$$
JDGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 19, 9:32 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 19, 9:32 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1032 PM EDT THU JUL 19 2012 .Mesoscale Update... Issued at 1030 PM EDT Thu Jul 20 2012 Quasi-linear convective complex continues to plow through southern Kentucky this evening. The line of storms are becoming outflow dominant with wind damage being the primary severe weather threat. Convective warnings continue over the Lake Cumberland region of southern Kentucky. Overall threat of severe is diminishing across the region as the loss of daytime heating and lower tropospheric stability increase across the region. Synoptic cold front is still northwest of the region and additional convection is firing across southwest Indiana. This convection is developing in an area that has not been all that disturbed from previous convection. These storms will drop southeast and mainly affect our west-central areas over the next few hours. Torrential rainfall, gusty winds and intense cloud to ground lightning appear to be the main threats with this activity. With the overall severe threat diminishing, we plan on allowing weather watch #495 expire at 1100 PM EDT. && .Short Term (Tonight - Friday Night)... Issued at 320 PM EDT Thu Jul 19 2012 ...Strong to Severe Storms Expected this Evening... Storms have been slow to develop this afternoon with a slight cap in place over most of the area. However, one area that we have seen some activity in is over portions of the Bluegrass and north central KY where strong to marginally severe storms have been widely scattered this afternoon. We've had one report of 61 mph winds at the Clark Co mesonet this afternoon. This area had better lift due to an upper level shortwave moving across central IN/OH today. The rest of our area has been inhibited by the cap and lack of trigger so far. This evening will be more favorable for a period of more widespread strong to severe storms from about 7pm to 2am EDT. We're already starting to see more storms break the cap over north central KY east of I-65 as of 3pm EDT. Also, energy from the main upper level trough will dive south this evening helping to produce numerous showers and storms over the area. Several sfc boundaries exist to focus convection ahead of the main sfc front which extend SW from the sfc low over central Illinois to southwest MO. The low and sfc front will move east overnight with the sfc front crossing the area sometime tomorrow morning. Some models indicate it may stall some where over south central/east central KY tomorrow afternoon giving southern and eastern portions of KY possibly another chance of storms although probably not quite as strong. Convection should clear the entire area sometime Fri night. Strong to severe storms this evening will contain damaging winds as the main threat. With plenty of CAPE, severe hail will also be a threat. If a storm can latch onto a boundary, rotation or an isld tornado could be possible but not likely. With heat indices reaching criteria over most of the advisory area, will leave in place for now. Probably will cancel that early if convection becomes more widespread. Temps tonight will be in the lower 70s with highs tomorrow in the mid 80s to around 90. Lows Fri night will be in the upper 60s to lower 70s. .Long Term (Saturday through Thursday)... Issued at 300 PM EDT Thu Jul 19 2012 Main trough axis should be off to our southeast Saturday morning. With that shift, airmass should be drier over us. Expect troughiness to be to our east most of this period, but it will weaken as a ridge builds into the lower Mississippi River Valley. Thus expect after a near normal start to temperatures Saturday, we will see a steady rise after that. After a dry weekend, we should start seeing isolated coverage again Monday afternoon and then scattered storms the rest of the week. Heat indices look to get close to the advisory level by midweek. && .Aviation (00Z TAF Issuance)... Issued at 720 PM EDT Thu Jul 19 2012 Organized clusters of strong to severe storms are ongoing across the TAF sites. Numerous thunderstorms will continue through the evening ahead of an approaching cold front and upper level disturbance. Any thunderstorm that hits a terminal will have potential to be briefly severe with gusts over 50 knots, 1/4SM visibility and excessive cloud to ground lightning. Especially over the next few hours at all TAF sites. Surface winds will be variable and gusty this evening with outflow boundaries all over the place. Thereafter, a general WSW flow between 5 to 10 mph will take over. Cold front will gradually slide through the area during the day tomorrow with scattered to numerous storms developing along and east of I-65 ahead of the front. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Mesoscale........MJ Short Term.......AMS Long Term........RJS Aviation.........BJS
Hazardous weather outlook, Jul 19, 8:08 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 908 PM EDT THU JUL 19 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210415- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 908 PM EDT THU JUL 19 2012 /808 PM CDT THU JUL 19 2012/ ...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS ARE OCCURRING THIS EVENING AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW. STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL... EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON MONDAY THROUGH TUESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS/RJS
In the hours before
Local storm report, Jul 19, 10:22 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM LIGHTNING CRESTWOOD 38.34N 85.48W
07/19/2012 OLDHAM KY FIRE DEPT/RESCUE
LIGHTNING STRIKE TO A RESIDENCE ON EASTWOOD COURT
&&
EVENT NUMBER LMK1200877
AMLLocal storm report, Jul 19, 10:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 5 SSW GOLD CITY 36.68N 86.48W
07/19/2012 SIMPSON KY EMERGENCY MNGR
TWO LARGE GRAIN BINS DAMAGED ALONG RAPIDS HICKORY FLAT
ROAD. TREES DOWNED IN THE AREA...ONE ON A MOBILE HOME.
&&
EVENT NUMBER LMK1200878
MRCLocal storm report, Jul 19, 10:41 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 N RICHMOND 37.79N 84.29W
07/18/2012 M1.00 INCH MADISON KY BROADCAST MEDIA
WKYT RELAYED VIEWER REPORT OF QUARER SIZED HAIL NORTH
OF RICHMOND KENTUCKY.
0448 PM HAIL 2 SSE JEFFERSONVILLE 38.27N 85.71W
07/18/2012 E0.70 INCH JEFFERSON KY TRAINED SPOTTER
DIME-SIZED HAIL AND ESTIMATED 50 TO 60 MPH WINDS.
0454 PM HAIL 3 NE LOUISVILLE 38.26N 85.71W
07/18/2012 E1.00 INCH JEFFERSON KY BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED IN CRESCENT HILL
0500 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
07/18/2012 JEFFERSON KY TRAINED SPOTTER
NUMEROUS SMALL BRANCHES AND LARGER BRANCHES DOWN ALONG
RIVER ROAD. TREE DOWN AT RIVER ROAD AND ZORN AVENUE.
0542 PM TSTM WND DMG 1 SW MILTON 38.70N 85.39W
07/18/2012 TRIMBLE KY EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 625.
0554 PM TSTM WND DMG BIG SPRING 37.80N 86.17W
07/18/2012 BRECKINRIDGE KY EMERGENCY MNGR
TREES DOWN ON HIGH PLAINS ROAD
0600 PM TSTM WND DMG CARLISLE 38.31N 84.04W
07/18/2012 NICHOLAS KY EMERGENCY MNGR
TREES DOWN AND A TREE BLOCKING THE ROAD FOR A SHORT
WHILE ON KY-36 COMING IN FROM PARIS. THERE WAS ALSO A
REPORT OF TREES DOWN ON UPPER JAXTOWN ROAD IN CARLISLE.
HALF OF A BARNS ROOF WAS BLOWN OFF IN CARLISLE.
0605 PM TSTM WND DMG CYNTHIANA 38.39N 84.30W
07/18/2012 HARRISON KY COUNTY OFFICIAL
LARGE BRANCH DOWN IN TOWN.
0605 PM FLOOD MYERS 38.35N 83.95W
07/18/2012 NICHOLAS KY EMERGENCY MNGR
CASSIDY CREEK FLOODED NORTHEAST OF CARLISLE IN THE
MYERS AREA AND WASHED OUT SOME TOBACCO CROPS.
0607 PM TSTM WND DMG CUSTER 37.73N 86.25W
07/18/2012 BRECKINRIDGE KY EMERGENCY MNGR
WIDESPREAD TREES DOWN IN CUSTER
0630 PM TSTM WND DMG DEPAUW 38.33N 86.22W
07/18/2012 HARRISON IN COUNTY OFFICIAL
TREES DOWN ON NORTH COPELAND ROAD AND HWY. 337 IN
DEPAUW.
0655 PM TSTM WND DMG 10 NNE FRANKFORT 38.32N 84.79W
07/18/2012 FRANKLIN KY EMERGENCY MNGR
LARGE TREE DOWN IN PEAKS MILL AREA.
0712 PM TSTM WND DMG 2 W LEXINGTON 38.04N 84.50W
07/18/2012 FAYETTE KY BROADCAST MEDIA
TREES DOWN NEAR ALEXANDRIA DRIVE.
0720 PM TSTM WND DMG 1 S NICHOLASVILLE 37.86N 84.58W
07/18/2012 JESSAMINE KY EMERGENCY MNGR
TREES DOWN IN SOUTHERN NICHOLASVILLE.
0730 PM HAIL LEOPOLD 38.10N 86.58W
07/18/2012 M0.50 INCH PERRY IN EMERGENCY MNGR
0745 PM TSTM WND DMG LANCASTER 37.62N 84.58W
07/18/2012 GARRARD KY COUNTY OFFICIAL
TREES DOWN ON DANVILLE ROAD HWY. 52... POLLYS BEND
ROAD... AND KENNEDY BRIDGE ROAD.
0753 PM TSTM WND DMG BRYANTSVILLE 37.72N 84.65W
07/18/2012 GARRARD KY BROADCAST MEDIA
TREES DOWNED NEAR BRYANTSVILLE
0800 PM TSTM WND DMG TELL CITY 37.95N 86.76W
07/18/2012 PERRY IN EMERGENCY MNGR
SEVERAL TREE LIMBS DOWN.
0833 PM TSTM WND DMG HORSE CAVE 37.17N 85.91W
07/18/2012 HART KY COUNTY OFFICIAL
TREE DOWN NEAR TRUCK STOP ON OLD DIXIE HWY.
0845 PM LIGHTNING LOUISVILLE 38.22N 85.74W
07/18/2012 JEFFERSON KY EMERGENCY MNGR
THREE HOUSE FIRES AND TWO APARTMENT BUILDING FIRES IN
LOUISVILLE FROM LIGHTNING STRIKES BETWEEN 845 PM AND 849
PM
0900 PM TSTM WND DMG 2 E LEBANON JUNCTION 37.83N 85.69W
07/18/2012 BULLITT KY EMERGENCY MNGR
HALF THE ROOF OF A LARGE BARN WAS BLOWN OFF. MOBILE
HOME BADLY DAMAGED. SEVERAL LARGE TREES DOWN.
0905 PM TSTM WND DMG 5 ESE LEBANON JUNCTION 37.81N 85.64W
07/18/2012 NELSON KY LAW ENFORCEMENT
SEVERE DAMAGE TO TWO MOBILE HOMES AND A BARN. TREES
ALSO DOWN.
0932 PM TSTM WND DMG 6 S BARDSTOWN 37.73N 85.46W
07/18/2012 NELSON KY FIRE DEPT/RESCUE
TREES DOWN ON BALLTOWN ROAD.
1105 AM TSTM WND DMG LIBERTY 37.32N 84.93W
07/19/2012 CASEY KY EMERGENCY MNGR
TREE DOWN ON HWY. 1649 NEAR CASEY COUNTY HIGH SCHOOL
0220 PM TSTM WND GST 3 NNW WINCHESTER 38.04N 84.21W
07/19/2012 M61 MPH CLARK KY MESONET
AT WINCHESTER MESONET SITE.
0340 PM TSTM WND DMG 1 SSE MIDWAY 38.14N 84.68W
07/19/2012 WOODFORD KY LAW ENFORCEMENT
MULTIPLE TREES DOWN ON AIKEN ROAD AND OLD FRANKFORT
PIKE
0345 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
07/19/2012 WOODFORD KY EMERGENCY MNGR
0422 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
07/19/2012 FAYETTE KY TRAINED SPOTTER
IN THE AREA OF JACKS CREEK PIKE AND SPEARS
ROAD....MULTIPLE LARGE DIAMETER TREES DOWN AND A BARN
WITH ROOF DAMAGE.
0427 PM HAIL LEXINGTON 38.04N 84.46W
07/19/2012 E0.70 INCH FAYETTE KY TRAINED SPOTTER
ON TATES CREEK ROAD.
0430 PM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
07/19/2012 JESSAMINE KY LAW ENFORCEMENT
TREES DOWN... TRANSFORMERS BLOWN.
0435 PM HAIL NICHOLASVILLE 37.88N 84.58W
07/19/2012 E0.70 INCH JESSAMINE KY TRAINED SPOTTER
0450 PM TSTM WND DMG 2 N SALEM 38.63N 86.10W
07/19/2012 WASHINGTON IN LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0456 PM TSTM WND DMG 5 WNW RICHMOND 37.77N 84.38W
07/19/2012 MADISON KY LAW ENFORCEMENT
TREE BLOCKING TATES CREEK ROAD
0456 PM TSTM WND DMG 2 SE VALLEY VIEW 37.82N 84.41W
07/19/2012 MADISON KY TRAINED SPOTTER
TREES DOWN.
0500 PM TSTM WND DMG RICHMOND 37.74N 84.29W
07/19/2012 MADISON KY FIRE DEPT/RESCUE
TREES DOWN OVER MUCH OF NORTHWEST MADISON COUNTY.
0505 PM TSTM WND DMG 4 SSE RICHMOND 37.69N 84.27W
07/19/2012 MADISON KY LAW ENFORCEMENT
TREE BLOCKING LANCASTER ROAD.
0507 PM HAIL UTICA 38.33N 85.66W
07/19/2012 M1.50 INCH CLARK IN TRAINED SPOTTER
WALNUT SIZED HAIL REPORTED BY ESPOTTER
0535 PM TSTM WND DMG 4 W DEPUTY 38.80N 85.72W
07/19/2012 SCOTT IN TRAINED SPOTTER
PINE TREE DOWNED.
0538 PM HAIL CHARLESTOWN 38.45N 85.67W
07/19/2012 E0.88 INCH CLARK IN TRAINED SPOTTER
0538 PM HAIL CHARLESTOWN 38.45N 85.67W
07/19/2012 M1.50 INCH CLARK IN PUBLIC
0546 PM TSTM WND DMG 2 WNW GOSHEN 38.42N 85.63W
07/19/2012 OLDHAM KY FIRE DEPT/RESCUE
FIRE RESCUE EQUIPMENT IS BEING BLOCKED BY DOWNED TREES
ON HIGHWAY 1793 NEAR ROSE ISLAND ROAD.
0546 PM HAIL 2 WNW GOSHEN 38.42N 85.63W
07/19/2012 E1.00 INCH OLDHAM KY LAW ENFORCEMENT
WINDOWS BROKEN OUT OF HOMES NEAR VICTORY LANE BY HAIL
AT LEAST QUARTER SIZE.
0546 PM TSTM WND DMG GOSHEN 38.41N 85.59W
07/19/2012 OLDHAM KY TRAINED SPOTTER
TREE ACROSS HIGHWAY 42 NEAR BUCKLEY LANE.
0546 PM TSTM WND DMG 1 NW SALEM 38.61N 86.11W
07/19/2012 WASHINGTON IN LAW ENFORCEMENT
TREES AND POWERLINES DOWN NEAR HIGHLAND ROAD
0547 PM HAIL GOSHEN 38.41N 85.59W
07/19/2012 M1.00 INCH OLDHAM KY TRAINED SPOTTER
3 4 TO 1 INCH HAIL FALLING IN GOSHEN
0555 PM TSTM WND DMG HANOVER 38.72N 85.47W
07/19/2012 JEFFERSON IN TRAINED SPOTTER
POWER POLE BROKEN IN HALF.
0610 PM TSTM WND DMG SKYLIGHT 38.43N 85.53W
07/19/2012 OLDHAM KY LAW ENFORCEMENT
MULTIPLE TREES DOWN NEAR HIGHWAY 1694
0617 PM LIGHTNING CRESTWOOD 38.34N 85.48W
07/19/2012 OLDHAM KY FIRE DEPT/RESCUE
LIGHTNING STRIKE TO A RESIDENCE ON EASTWOOD COURT
0624 PM TSTM WND DMG 4 E BRYANTSVILLE 37.71N 84.58W
07/19/2012 GARRARD KY TRAINED SPOTTER
LARGE OAK TREE BLOWN OVER ON TO TWO CARS.
0630 PM TSTM WND DMG SALEM 38.60N 86.10W
07/19/2012 WASHINGTON IN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN CITY WIDE IN SALEM
0650 PM TSTM WND DMG SHELBYVILLE 38.22N 85.23W
07/19/2012 SHELBY KY EMERGENCY MNGR
A FEW TREES DOWN.
0700 PM TSTM WND DMG BEDA 37.50N 86.95W
07/19/2012 OHIO KY LAW ENFORCEMENT
TREES DOWN
0702 PM TSTM WND DMG HARTFORD 37.45N 86.89W
07/19/2012 OHIO KY LAW ENFORCEMENT
TWO LARGE TREES AND POWERLINES DOWNED
0704 PM TSTM WND DMG JASPER 38.39N 86.94W
07/19/2012 DUBOIS IN COUNTY OFFICIAL
POWER LINES DOWN.
0711 PM TSTM WND DMG 5 ESE SHELBYVILLE 38.19N 85.15W
07/19/2012 SHELBY KY TRAINED SPOTTER
7 LARGE TREES DOWN NEAR HEMP RIDGE ROAD.
0713 PM TSTM WND GST LOUISVILLE 38.22N 85.74W
07/19/2012 M64 MPH JEFFERSON KY ASOS
MEASURED AT LOUISVILLE INTERNATIONAL AIRPORT.
0715 PM TSTM WND DMG 2 NE HARTFORD 37.47N 86.87W
07/19/2012 OHIO KY LAW ENFORCEMENT
TREES DOWN NEAR SUNNYDALE
0725 PM TSTM WND DMG DUNDEE 37.55N 86.78W
07/19/2012 OHIO KY LAW ENFORCEMENT
EXTENSIVE TREE DAMAGE AND DOWNED POWER LINES
0728 PM TSTM WND DMG LAWRENCEBURG 38.03N 84.89W
07/19/2012 ANDERSON KY TRAINED SPOTTER
WIDESPREAD WIND DAMAGE IN LAWRENCEBURG FROM MULTIPLE
SOURCES. A 35 FOOT MAPLE TREE WAS DOWNED. A TRAMPOLINE
WAS THROWN OVER A FENCE. POWER OUTAGES WERE WIDESPREAD.
0732 PM HAIL LOGANSPORT 37.28N 86.78W
07/19/2012 M1.00 INCH BUTLER KY PUBLIC
0733 PM TSTM WND DMG 1 SW FORDSVILLE 37.63N 86.73W
07/19/2012 OHIO KY LAW ENFORCEMENT
TREES DOWN
0735 PM HAIL 5 N MORGANTOWN 37.29N 86.70W
07/19/2012 M1.00 INCH BUTLER KY TRAINED SPOTTER
ONE INCH HAIL AND 50 MPH WINDS REPORTED BY A TRAINED
SPOTTER.
0735 PM HAIL 4 NNW MORGANTOWN 37.27N 86.73W
07/19/2012 E1.00 INCH BUTLER KY BROADCAST MEDIA
NEAR EDEN.
0752 PM TSTM WND DMG CHAPLIN 37.90N 85.22W
07/19/2012 NELSON KY LAW ENFORCEMENT
TREES DOWN
0758 PM TSTM WND DMG 2 NW BARDSTOWN 37.83N 85.49W
07/19/2012 NELSON KY LAW ENFORCEMENT
TREES DOWN ON TEMPLIN AVENUE
0805 PM TSTM WND DMG 5 NW MUNFORDVILLE 37.33N 85.96W
07/19/2012 HART KY EMERGENCY MNGR
ROOF OFF BARN ON RADER HOLLOW ROAD. NUMEROUS TREES DOWN
NORTHWEST OF MUNFORDVILLE.
0805 PM TSTM WND DMG HARRODSBURG 37.77N 84.85W
07/19/2012 MERCER KY EMERGENCY MNGR
A TREE FELL ACROSS A POWER LINE ON BUBBLE LINK DRIVE.
AT ANOTHER LOCATION IN HARRODSBURG...A LARGE BRANCH FELL
ACROSS A POWER LINE.
0810 PM TSTM WND DMG MORGANTOWN 37.22N 86.70W
07/19/2012 BUTLER KY COUNTY OFFICIAL
TRAILERS DAMAGED BY MULTIPLE TREES DOWN
0810 PM TSTM WND DMG CAVE CITY 37.14N 85.96W
07/19/2012 BARREN KY EMERGENCY MNGR
TWO TREES FELL ACROSS ROADS NEAR CAVE CITY IN BARREN
COUNTY
0810 PM TSTM WND DMG 3 SE BARDSTOWN 37.78N 85.42W
07/19/2012 NELSON KY LAW ENFORCEMENT
TREES DOWN ON GREER LANE
0815 PM TSTM WND DMG PRICEVILLE 37.37N 85.98W
07/19/2012 HART KY TRAINED SPOTTER
BARN WITH SIGNIFICANT STRUCTURAL DAMAGE AT 728
PRICEVILLE ROAD. OUTBUILDING WAS FLATTENED AT 6840
PRICEVILLE ROAD. WIDESPREAD TREES DOWN.
0828 PM TSTM WND DMG BRANDENBURG 38.00N 86.18W
07/19/2012 MEADE KY LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS THE COUNTY
0845 PM HAIL ELIZABETHTOWN 37.70N 85.87W
07/19/2012 E1.75 INCH HARDIN KY LAW ENFORCEMENT
ON THE WK PARKWAY AROUNT MILE MARKER 125.
0847 PM TSTM WND DMG 3 S LOUISVILLE 38.18N 85.74W
07/19/2012 JEFFERSON KY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN IN AUDUBON PARK. TREES ARE BLOCKING
SEVERAL ROADS.
0851 PM TSTM WND DMG 9 W CAMPBELLSVILLE 37.35N 85.51W
07/19/2012 GREEN KY EMERGENCY MNGR
A TREE FELL ACROSS SOCIAL BAND ROAD 9 MILES WEST OF
CAMPBELLSVILLE.
0855 PM TSTM WND GST 8 W ELIZABETHTOWN 37.70N 86.02W
07/19/2012 M60 MPH HARDIN KY MESONET
0856 PM TSTM WND DMG ELIZABETHTOWN 37.70N 85.87W
07/19/2012 HARDIN KY LAW ENFORCEMENT
TREES DOWN OVER MUCH OF THE COUNTY.
0910 PM TSTM WND DMG HODGENVILLE 37.57N 85.74W
07/19/2012 LARUE KY EMERGENCY MNGR
TREES DOWN ON HERBERT HOWELL ROAD AND CHARLIE RAGLAND
ROAD...BOTH NEAR HODGENVILLE.
0915 PM TSTM WND DMG LIBERTY 37.32N 84.93W
07/19/2012 CASEY KY BROADCAST MEDIA
KY HIGHWAY 70 CLOSED BETWEEN HIGHWAY 1649 AND 1817 DUE
TO POWER LINE ACROSS THE ROAD.
0925 PM TSTM WND GST 4 SW FRANKLIN 36.69N 86.62W
07/19/2012 M62 MPH SIMPSON KY MESONET
0925 PM TSTM WND DMG 5 SSW GOLD CITY 36.68N 86.48W
07/19/2012 SIMPSON KY EMERGENCY MNGR
TWO LARGE GRAIN BINS DAMAGED ALONG RAPIDS HICKORY FLAT
ROAD. TREES DOWNED IN THE AREA...ONE ON A MOBILE HOME.
0930 PM LIGHTNING SUMMIT 37.57N 86.08W
07/19/2012 HARDIN KY BROADCAST MEDIA
LIGHTNING STRIKE CAUSED A FIRE AT THE SUMMIT METHODIST
CHURCH.
0942 PM TSTM WND DMG CANE VALLEY 37.18N 85.32W
07/19/2012 ADAIR KY EMERGENCY MNGR
A TREE FELL ALONG CANE VALLEY MILL ROAD.
0947 PM TSTM WND DMG EDMONTON 36.98N 85.62W
07/19/2012 METCALFE KY LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0947 PM TSTM WND DMG 4 W GRADYVILLE 37.08N 85.49W
07/19/2012 ADAIR KY EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS ADAIR COUNTY. ONE FELL ALONG
BENNETT RIDGE ROAD NEAR GREEN COUNTY.
1004 PM TSTM WND DMG 6 N TOMPKINSVILLE 36.79N 85.69W
07/19/2012 MONROE KY EMERGENCY MNGR
TWO TREES FELL ACROSS MONROE COUNTY. ONE FELL ACROSS
CELINE ROAD NORTH OF TOMPKINSVILLE.
1015 PM TSTM WND DMG 4 E FLIPPIN 36.72N 85.79W
07/19/2012 MONROE KY EMERGENCY MNGR
A TREE FELL ACROSS FLIPPIN LAMB ROAD EAST OF FLIPPIN.
&&
EVENT NUMBER LMK1200792 LMK1200793 LMK1200794 LMK1200795 LMK1200796
LMK1200797 LMK1200809 LMK1200808 LMK1200810 LMK1200811 LMK1200812
LMK1200799 LMK1200798 LMK1200803 LMK1200806 LMK1200815 LMK1200800
LMK1200807 LMK1200816 LMK1200804 LMK1200805 LMK1200802 LMK1200801
LMK1200814 LMK1200813 LMK1200858 LMK1200817 LMK1200825 LMK1200818
LMK1200819 LMK1200820 LMK1200861 LMK1200821 LMK1200845 LMK1200824
LMK1200822 LMK1200834 LMK1200829 LMK1200823 LMK1200828 LMK1200827
LMK1200830 LMK1200831 LMK1200862 LMK1200826 LMK1200832 LMK1200856
LMK1200877 LMK1200833 LMK1200859 LMK1200835 LMK1200865 LMK1200866
LMK1200838 LMK1200836 LMK1200837 LMK1200867 LMK1200868 LMK1200842
LMK1200839 LMK1200869 LMK1200840 LMK1200841 LMK1200874 LMK1200875
LMK1200844 LMK1200857 LMK1200847 LMK1200854 LMK1200876 LMK1200843
LMK1200849 LMK1200850 LMK1200848 LMK1200855 LMK1200846 LMK1200851
LMK1200853 LMK1200872 LMK1200852 LMK1200878 LMK1200873 LMK1200871
LMK1200860 LMK1200870 LMK1200863 LMK1200864
MRCSpecial weather statement, Jul 19, 10:48 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 PM EDT THU JUL 19 2012
KYC183-200420-
OHIO KY-
1048 PM CDT THU JUL 19 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MASONVILLE...AND MOVING SOUTHEAST AT 20
MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BUFORD...
BELLS RUN...
ADABURG AND RALPH...
MAGAN AND DUNDEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3764 8695 3763 8692 3765 8689 3767 8684
3757 8663 3756 8665 3755 8667 3750 8665
3735 8668 3757 8703
TIME...MOT...LOC 0348Z 304DEG 19KT 3767 8699
JDGSpecial weather statement, Jul 19, 10:56 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1156 PM EDT THU JUL 19 2012
KYC141-213-200425-
LOGAN KY-SIMPSON KY-
1056 PM CDT THU JUL 19 2012
...STRONG STORM WITH TORRENTIAL RAIN AND GUSTY WINDS AFFECTING LOGAN
AND SIMPSON COUNTIES...
AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
FRANKLIN TO RUSSELLVILLE...MOVING SOUTHEAST AT 30 MPH.
FREQUENT LIGHTNING...TORRENTIAL RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
FRANKLIN...
HILLTOP AND PRICES MILL...
PROVIDENCE AND PEDEN MILL...
GEDDES AND SCHWEIZER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8659 3665 8661 3664 8679 3682 8692
3683 8664 3666 8641 3665 8641 3665 8652
3663 8655 3663 8657
TIME...MOT...LOC 0356Z 311DEG 25KT 3677 8661 3678 8680
13Special weather statement, Jul 19, 11:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 PM CDT THU JUL 19 2012
KYC183-200445-
OHIO KY-
1118 PM CDT THU JUL 19 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 MPH WINDS...
AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HARTFORD...AND MOVING SOUTHEAST AT 20 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
MAINLY RURAL AREAS OF OHIO COUNTY.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3761 8683 3749 8664 3736 8668 3731 8677
3733 8677 3733 8682 3730 8681 3721 8690
3730 8700 3732 8699 3735 8702 3736 8706
3741 8711 3746 8711
TIME...MOT...LOC 0417Z 295DEG 18KT 3749 8687
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:06 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 29 min |
| Jul 19, 7:13 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 32 min |
| Jul 19, 7:14 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 46 min |
| Jul 19, 7:17 PM CDT | Tornado Warning | LMK | Edmonson | 18 min |
| Jul 19, 7:20 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 30 min |
| Jul 19, 7:21 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison | 44 min |
| Jul 19, 7:26 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 44 min |
| Jul 19, 7:28 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 32 min |
| Jul 19, 7:34 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart | 46 min |
| Jul 19, 7:37 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Meade | 38 min |
| Jul 19, 7:37 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Garrard, Green, Larue and 3 more | 58 min |
| Jul 19, 7:40 PM CDT | Special Weather Statement | LMK | Hart | 30 min |
| Jul 19, 7:44 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 41 min |
| Jul 19, 7:49 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Simpson, Warren | 41 min |
| Jul 19, 7:59 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 31 min |
| Jul 19, 8:05 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Hart, Metcalfe, Monroe, Simpson and 1 more | 45 min |
| Jul 19, 8:26 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Metcalfe, Russell | 49 min |
| Jul 19, 8:30 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 20 min |
| Jul 19, 8:41 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Cumberland, Metcalfe, Monroe | 29 min |
| Jul 19, 9:07 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Metcalfe, Monroe | 43 min |
| Jul 19, 9:13 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 32 min |
| Jul 19, 9:24 PM CDT | Special Weather Statement | LMK | Hancock | 31 min |
| Jul 19, 9:45 PM CDT | Special Weather Statement | LMK | Logan | 30 min |
| Jul 19, 9:52 PM CDT | Special Weather Statement | LMK | Clinton | 28 min |
| Jul 19, 10:08 PM CDT | Special Weather Statement | LMK | Allen | 27 min |
| Jul 19, 10:45 PM CDT | Areal Flood Advisory | LMK | Logan, Warren | 3 hr |
| Jul 19, 10:48 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Jul 19, 10:56 PM CDT | Special Weather Statement | LMK | Simpson | 29 min |
| Jul 19, 11:21 PM CDT | Areal Flood Advisory | LMK | Logan, Simpson | 3 hr |
| Jul 20, 2:37 PM CDT | Special Weather Statement | LMK | Allen | 28 min |
Nearby
Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.